Discussion in 'Fibromyalgia Main Forum' started by puffy1, Jul 30, 2008.

  1. puffy1

    puffy1 New Member

    Hello everyone

    WEll my doctor finaly gave me some samples of lyrica after being very sceptical of it.

    Now I am hearing a lot of bad things about side effects.
    What I want to know is is it as bad as I am hearing form people and doctor?

    Do the side effects subside after a while?

    does everyone get them (some or all)?
    hope someone can help.

  2. Khalyal

    Khalyal New Member

    There are a lot of posts here about Lyrica, pros and cons. You can do a search by title or content. I'm sure you'll see that people have all different degrees of relief and/or reaction to this medication.

    I'm on it, and personally I'm ready to get off. The side effects have been really difficult. But others have had absolutely no problem with it.
  3. puffy1

    puffy1 New Member

    thank you for that input I know there are lots of people here that are trying it or have tried it I want to hear from them.

    I am sorry it is not working well for you that is what I need to know

    Thank you hope you find soemthing that does

  4. lucky

    lucky New Member

    I tried Lyrica recently but after abt. 10 days I had enough, there was neither pain relief but many side effects which I did not want to cope with on top of the med not working.

    But everybody has a different reaction to meds, so all you can do is try it and it might even help you.

    Best wishes, Lucky
  5. Sachmo500

    Sachmo500 New Member

    I have been taking lyrica for about three weeks. It has been a god send. It has helped with the nerve pain. I have cut down on my pain meds by half to 2/3.

    I know everyone is different, but this has been wonderful for me

    Hopeing you have good luck as well
  6. dragon06

    dragon06 New Member


    I have been on Lyrica for over 2 years now...actually closer to 3 really. It has helped with my nerve pain, IBS and stomach issues. I won't say that it is a miracle drug but I am very happy with it's results. It doesn't take away all my pain and I am on other pain medications as well but it goes a long way to making me functional.

    When I started it I had the following side effects: fatigue, dizziness, edema, sexual side effects, blurry vision.

    It took about 6 weeks for all the side effects to completely go away. I still have sexual side effects.

    Everytime they raised my dosage the side effects would come back on a small scale but went away quickly as my body adjusted.

    I have NOT gained any weight from taking Lyrica even though some people do.

    Yes it was a bit of a haul getting through the initial side effects but the good outweighed the bad for me and it was worth it. I still take Lyrica and do not have any plans on stopping it.

    oh I forgot to mention I am on the highest dose at 300mg twice a day.

    You never know what side effects you will get as everyone is different and effected differently as I have found out with some other medications.

    I think that it is worth giving this medication a reasonable try and I really hope that it helps you as much or more than it helps me.

    If you have any other questions or want more information on something I said just let me know and I will be happy to give any info I have.
    [This Message was Edited on 07/31/2008]
  7. Iam1ShadyLady

    Iam1ShadyLady New Member

    I have been on it for 4 months now, 150mg 2 x day. It doesn't help my pain, it has made me gain weight, and it is affecting my vision and balance. I am going to go off of it asap and see if my dr will put me back on nuerontin. It is worth a try though, you can always quit it if you don't like it, but you'll always wonder if you don't try it.

    Good Luck,

  8. FadedChina

    FadedChina New Member

    I started Lyrica at the end of this past January. Right off the bat, my dose was tripled to get some pain relief, but at that dose, I was too exhausted 24/7 to keep taking it. unfortunately, I DID notice some releif in the pain, either for real, or just because it knocked me out so I dind't know I was hurting, so I reluctantly kept taking it for 4 months.

    the one most ocmmon side affect that almost everyone gets is weight gain. For me, in four months, I gained 17 pounds which was NOT acceptable. Now the doctor is back-peddaling on how to help me get the weight off as I've fought an eating disoreder most of my life so this weight gain WITHOUT that much increase in calories was devastating and now I have to fight off a relapse of my ED ways too!

    If you aren't weight conscious, I'd give it a fair shot. It didn't give me nausea, headaches or anything more awful than complete exhaustion, and for the most part, I already had that!!

  9. lauralori1226

    lauralori1226 New Member

    I am taking Lyrica and I am ready to get off it. Since taking it I have a lot more trouble sleeping, constipation, I am having muscle spasms, and I get terribly tired everyday around 9:00am and 1:30pm, and it isn't helping my pain. I am feeling worse than before I started taking it. I have been on it for 4 months, and had my dosage increased twice. I feel the side effects have gotten worse over time instead of subsiding.

    Hope this helps
    [This Message was Edited on 08/01/2008]
  10. byoungusa

    byoungusa New Member

    I started on lyrica at the beginning of april. Thought it was a miracle, first week got the best nights sleep I'd had in years. Helped with the pain alot, almost felt normal for a few weeks. Yes, I had some of the side effects, dizzy, spacey, tired, but none bad enough to stop since ibs settled down, chest pain stopped, shaking was gone,I could walk and not hobble! I actually told neuro, "this is like a miracle for me" That lasted about 9 weeks, then I started needing otc pain relief, tension headachs came back, fibrofog, leg cramps, then the ibs, full blown flare by the first of july, still there but I'm still taking the lyrica, have increased from 50mg 3x to 50mg 4x but its not helping. Had to add ultram- yuck and doubled celexa to 20mg 2x a day.I am off work right now for 4 wks due to this flare, I am so scared, I'm getting by being at home but what am I going to do in a couple of weeks when I go back to work? Right now if I do housework today, I can't move tomorrow. I haven't driven since I've been off since I get so dizzy and spaced out I scare myself. I have actually lost my way home from work. I'm afraid the lyrica isn't working anymore but I'm afraid to stop taking I was an invalid before lyrica, now just miserable.
  11. lrning2cope

    lrning2cope New Member

    I just went to my rheum. today and he took me off of it because it caused me to have really bad edema ( water retention) My ankles are so swollen they don't even bend .Really uncomfortable . I am a diabetic so the edema just wasn't something to mess around with in my case. I have heard tha some side effects do go away for some people.

    I hope it works for you and that everything goes smoothly . MMaybe you will be one of the people who reports that it works like a miracle for them !